MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM ENDOSCOPE

FUJIFILM CORPORATION FUJIFILM ENDOSCOPE
Model Number EC-760R-V/L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 10/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If any additional relevant information is provided, a supplemental report will be submitted.Ref: internal complaint number (b)(4).
 
Event or Problem Description
On 06 nov 2019 fujifilm medical systems u.S.A., inc (fmsu) was informed that a small perforation was discovered in a patient after routine colonoscopy on a patient with crohn's disease.Patient 1: the physician indicated that the colon was torturous and full of stool and there was difficulty getting into the ileocecal valve; he succeeded and withdrew the scope.Shortly after procedure the patient started to exhibit some pain and it was determined with x-ray that he had a small perforation near the cecum.Due to the patient having crohn's disease and it being a complication, the scope was not considered to be a cause at that time.The patient has had surgery to correct the perforation.Patient 2: the following week a colonoscopy procedure was performed with some difficulty on patient 2, the physician was able to complete the procedure.The physician stated that at one point of the procedure where he was running the tip of the scope close to the mucosa, he noticed, what was described as a "red line or scratch" on the mucosa.The physician asked the technician if the scope was the same scope that was used the week prior with the perforation case (patient 1); it was determined that it was.The procedure on patient 2 was completed with no other issue and after withdrawal the technician rubbed a finger along the tip and thought she felt something "sharp".Later, after reprocessing, the scope was compared with another scope the customer had and believed that the scopes were the same but called a fujifilm field service engineer (fse) to confirm.The following day a fujifilm fse examined the scope to see if there were any defects.After close inspection and comparison with the other demo scope available at the site, the fse did not see any abnormalities.The fse felt the point or lens protector near the lens where the technician stated she felt something sharp.The fse spoke with the physician, who was there at the time and advised him that he did not see any damage on the scope; the physician indicated that he thought that the crohn's disease was more the cause of the perforation for patient 1 than the ridge.The physician and staff were okay with using the subject scope.The subject scope was requested for return to fmsu for inspection.There was no death associated with either of the cases.This report is being submitted in abundance of caution.

Brand Name
FUJIFILM ENDOSCOPE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun
kanagawa, 00258 8538
JA  002588538
MDR Report Key9398650
Report Number1000513161-2019-00011
Device Sequence Number2708786
Product Code FDS
UDI-Device Identifier14547410358688
UDI-Public(01)14547410358688(11)180801
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2019
Report Date (Section F) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEC-760R-V/L
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/06/2019
Device Age15 MO
Event Location Hospital
Date Report to Manufacturer12/02/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA12/02/2019